Alert archive / Minnesota / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this red flag warning at Apr 13, 2015, 3:37 AM CDT for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at Apr 13, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2015, 3:37 AM CDT (08:37 UTC)
- In effect from
- Apr 13, 2015, 1:00 PM CDT
- Expired
- Apr 13, 2015, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.6 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255 WWUS83 KFGF 130837 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 337 AM CDT MON APR 13 2015 ...RED FLAG WARNING FOR EASTERN NORTH DAKOTA AND THE NORTHWEST QUARTER OF MINNESOTA FROM 1 PM TO 8 PM... MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131645- /O.UPG.KFGF.FW.A.0002.150413T1800Z-150414T0100Z/ /O.NEW.KFGF.FW.W.0004.150413T1800Z-150414T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 337 AM CDT MON APR 13 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WEST TO NORTHWEST WINDS... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 001...002... 003...004...005...006...007...008...009...013...014...015... 016... 017...022...023...024...027...028...029...030...031... 032 AND 040. IN NORTH DAKOTA...FIRE WEATHER ZONES 006...007... 008...014... 015...016...024...026...027...028...029...030... 038...039...049... 052...053 AND 054. * WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...1 PM UNTIL 8 PM. * RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT. * TEMPERATURES...IN THE UPPER 50S TO MIDDLE 60S. * IMPACTS...CONDITIONS ARE FAVORABLE FOR RAPID GROWTH AND SPREAD OF FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
940 WWUS83 KFGF 132006 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 306 PM CDT MON APR 13 2015 ...RED FLAG WARNING FOR EASTERN NORTH DAKOTA AND THE NORTHWEST QUARTER OF MINNESOTA UNTIL TO 8 PM... ...FIRE WEATHER WATCH FOR THE RED RIVER VALLEY COUNTIES OF MINNESOTA AND ALL OF EASTERN NORTH DAKOTA TUESDAY AFTERNOON IN TO THE EVENING... MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-140415- /O.NEW.KFGF.FW.A.0003.150414T1800Z-150415T0200Z/ /O.CON.KFGF.FW.W.0004.000000T0000Z-150414T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- 306 PM CDT MON APR 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WEST TO NORTHWEST WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITIES...DRY FUELS AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FIRE WEATHER WATCH FOR DRY FUELS...LOW HUMIDITIES AND GUSTY WINDS...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 001...002... 003...004...007 AND 029. IN NORTH DAKOTA...FIRE WEATHER ZONES 006...007...008...014...015...016...024...026...027...028... 029... 030...038...039...049...052...053 AND 054. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. SOUTH WINDS ON TUESDAY 20 TO 30 MPH WITH GUSTS TO 35 MPH. * TIMING...RED FLAG WARNING TODAY UNTIL 8 PM. FIRE WEATHER WATCH TOMORROW AFTERNOON INTO THE EVENING. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...IN THE MID 50S TO LOW 60S. TUESDAY IN THE 70S. * IMPACTS...CONDITIONS ARE FAVORABLE FOR RAPID GROWTH AND SPREAD OF FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-140100- /O.CON.KFGF.FW.W.0004.000000T0000Z-150414T0100Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 306 PM CDT MON APR 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WEST TO NORTHWEST WINDS... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 005...006... 008...009...013...014...015...016...017...022...023...024... 027... 028...030...031...032 AND 040. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...UNTIL 8 PM. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...IN THE MID 50S TO LOW 60S * IMPACTS...CONDITIONS ARE FAVORABLE FOR RAPID GROWTH AND SPREAD OF FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:27 AM CDT, 10 minutes earlier.
Area forecast discussion, Apr 13, 3:27 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
327 AM CDT MON APR 13 2015
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 315 AM CDT MON APR 13 2015
THE MAIN CONCERNS CONTINUE TO CENTER AROUND FIRE WEATHER ISSUES
THROUGH WED. FOR TODAY...CONDITIONS WILL BE CRITICAL FOR HIGH FIRE
DANGER IN ALL AREAS...SO A RED FLAG WARNING WILL BE ISSUED FOR THE
ENTIRE FORECAST AREA 18Z-01Z. REFER TO THE FIRE WEATHER DISCUSSION
IN THIS AFD AND OUR FIRE WEATHER PRODUCTS.
FOR TODAY...A VERY DRY AIRMASS WILL MOVE INTO THE REGION WITH
INCREASING WESTERLY WINDS. PWATS DROP TO AROUND 0.25 INCHES BY
AFTERNOON...ALONG WITH ABOUT 35KT TO MIX FROM 850MB...WITH AN
ADIABATIC LAYER EXTENDING TO NEARLY 600MB WITH 50KT TO MIX. WINDS
SHOULD BE NEAR OR PERHAPS INTO LOW END WIND ADVISORY
CRITERIA...BUT FOR NOW WILL HOLD ON HEADLINE WITH THE FIRE WEATHER
CONCERNS BEING MOST IMPACTFUL. TEMPS SHOULD WARM TO AROUND 60 FOR
MOST AREAS. THERE COULD BE A BAND OF ISOLATED SHOWERS IN NW MN
DURING THE AFTERNOON...WITH MOISTURE ABOVE 700MB. THERE IS EVEN
SOME WEAK SFC INSTABILITY...AND CAN/T RULE OUT A LIGHTNING STRIKE
BUT WON/T MENTION. ANY LIGHTNING THOUGH COULD BE DRY
LIGHTNING...AND ANOTHER POTENTIAL THREAT TO FIRE WEATHER CONCERNS
GIVEN THE VERY DRY FUELS IN ALL AREAS.
FOR TONIGHT...IT WILL BE DRY WITH WINDS SUBSIDING AFTER SUNSET.
ON TUE...RETURN FLOW QUICKLY DEVELOPS AND SOUTHEASTERLY WINDS WILL
INCREASE FROM WEST TO EAST. IT COULD BE ANOTHER NEAR CRITICAL FIRE
WEATHER DAY AT LEAST IN THE WEST. TEMPS WILL WARM INTO THE LOW/MID
70S FOR MOST AREAS...WITH SLIGHTLY COOLER TEMPS IN NW MN.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 315 AM CDT MON APR 13 2015
FOR TUE NIGHT...IT WILL BE MILD AND DRY WITH SOUTHERLY WINDS
REMAINING IN THE 15-20 MPH RANGE AND PERHAPS SLIGHTLY HIGHER.
ON WED...IT LOOKS VERY WINDY FROM THE SOUTH WITH ABOUT 40-45KT TO
MIX FROM 925MB IN THE VALLEY THROUGH THE DAY. THEREFORE...ANOTHER
CRITICAL FIRE WEATHER DAY IS EXPECTED. TEMPS SHOULD WARM TO NEAR
70 IN THE VALLEY AHEAD OF THE COLD FRONT. WE MAY NEED A WIND
ADVISORY IF MODEL SOUNDINGS ARE CORRECT...AND IT COULD BE THE
WINDIEST DAY OF THE WEEK.
FOR WED NIGHT...A COLD FRONT WILL MOVE THROUGH THE AREA. THERE
WILL BE SOME MOISTURE POOLING AHEAD OF THE BOUNDARY WITH PWATS
PERHAPS NEAR 1 INCH. THERE IS NO INSTABILITY THOUGH...SO WILL
MENTION A LOW CHANCE FOR SOME SHOWERS IN ALL AREAS.
FOR THURSDAY THROUGH SUNDAY...WILL BE STARTING OFF THE LONG TERM
WITH WEST TO SLIGHTLY NW FLOW ALOFT AND A CUTOFF LOW ACROSS THE
SOUTHWEST STATES. ONE WEAK SHORT WAVE PASSES THROUGH ON THU BUT WILL
KEEP THE DAYTIME HOURS DRY. ANOTHER WAVE PASSES MAINLY ACROSS
SOUTHERN CANADA ON FRI. INHERITED SOME LOW PCPN CHANCES ALONG THE
CANADIAN BORDER AND WILL KEEP THOSE. AFTER THIS WAVE PASSES OFF IT
WILL BE FOLLOWED BY HIGH PRESSURE FOR SAT. A LITTLE MORE UNCERTAINTY
ENTERS THE FORECAST FOR SAT NIGHT INTO SUNDAY AS THE CUTOFF LOW
ACROSS THE SOUTHWEST FINALLY BEGINS TO LIFT NORTHEAST. OF COURSE THE
MODELS SHOW DIFFERING SOLUTIONS WITH THIS. THE LATEST ECMWF SHOWS A
WETTER SOLUTION FOR SUNDAY AND BEYOND WHILE THE GFS IS A LITTLE MORE
PROGRESSIVE/DRIER. FOR NOW WILL STICK WITH THE LOW PCPN CHANCES THAT
GUIDANCE HAS AND SEE WHAT LATER RUNS HAVE IN STORE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1137 PM CDT SUN APR 12 2015
LIGHT WESTERLY WINDS WILL AGAIN BECOME BREEZY/GUSTY AFTER SUNRISE.
THERE MAY BE SOME VFR CIGS THOUGH THE PERIOD.
&&
.FIRE WEATHER...
ISSUED AT 315 AM CDT MON APR 13 2015
LOOKING LIKE A DANGEROUS DAY FOR FIRE POTENTIAL...WITH GUSTY WEST TO
NW WINDS SETTING UP BY THE AFTERNOON INTO THE EARLY EVENING. MINIMUM
HUMIDITY LEVELS LOOK TO GET INTO THE TEENS. TOP THAT OFF WITH THE
VERY DRY CONDITIONS THAT HAVE BEEN OVER THE AREA. AFTER COORDINATING
WITH ADJACENT OFFICES HAVE GONE WITH A RED FLAG WARNING FOR THIS
AFTERNOON AND EARLY EVENING. LOOKING AHEAD...THESE SAME CONDITIONS
WILL HAVE TO BE MONITORED AGAIN FOR TUE AND WED. WINDS ON TUE LOOK A
LITTLE HIGHER ALONG AND WEST OF THE RED RIVER VALLEY AND ON WED OVER
THE ENTIRE FA AGAIN. WITH NO PCPN...THE DRY CONDITIONS WILL NOT
CHANGE. HOWEVER WILL ISSUE THE RED FLAG WARNING FOR TODAY AND TAKE A
CLOSER LOOK AT TUE AND WED WITH LATER FORECASTS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR NDZ006>008-014>016-024-026>030-038-039-049-
052>054.
MN...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR MNZ001>009-013>017-022>024-027>032-040.
&&
SHORT TERM...DK
LONG TERM...GODON/DK
AVIATION...TG
FIRE WEATHER...GODONHazardous weather outlook, Apr 12, 3:20 PM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 320 PM CDT SUN APR 12 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-132030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 320 PM CDT SUN APR 12 2015 ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BOTH MONDAY AND TUESDAY WILL SEE CRITICAL FIRE WEATHER CONDITIONS DUE TO WIND...LOW RELATIVE HUMIDITY VALUES AND DRY FUELS. EXPECT A WEST WIND 20 TO 35 MPH ON MONDAY AND SOUTHERLY INCREASING TO 15 TO 25 MPH ON TUESDAY. SEE FIRE WEATHER PRODUCTS FOR MORE DETAILED INFORMATION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:17 PM CDT | Wind Advisory | FGF | Benson, Cavalier, Eddy, Grand Forks, Griggs, Nelson and 6 more | 5 hr |
| Apr 13, 3:06 PM CDT | Fire Weather Watch | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 12 hr |
Nearby
Red Flag Warnings in Minnesota, 2015Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.